MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during implant the yellow anchor of a ventralight st w/echo detached from the inflation tube and was left in vivo.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 236 units released for distribution in may, 2022.The instructions-for-use supplied with the device states, ¿once the ventralight¿ st mesh with echo ps¿ positioning system (the device) is inserted into the abdomen, use a grasper to locate the blue retrieval loop on the inflation tube, ensuring that the blue inflation tube is not wrapped around the mesh and is clearly visible.Pass a suture passer device through healthy skin at the center of the hernia defect (avoid going directly through the umbilicus).Grasp the blue retrieval loop and pull the retrieval loop and inflation tube out of the abdominal cavity.Place an atraumatic clamp or hemostat on the inflation tube at the level of the skin to temporarily hold the device in place.Cut the inflation tube on the dashed line between the retrieval loop and the yellow anchor with surgical scissors to open the tube for inflation.Discard the retrieval loop.Not returned - remains implanted.
 
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair procedure on (b)(6) 2022, the surgeon inserted bard/davol ventralight st w/echo ps through a 12 mm trocar.After grasping the blue retrieval loop on the inflation tube, the surgeon attempted to pull it through the skin incision and the yellow anchor broke off.As reported, the surgeon searched the patient repeatedly to obtain the yellow anchor but could not retrieve it.As reported, the patient is obese and the surgeon felt it was in the patient's best interest to complete the case and not attempt to continue searching for the yellow anchor as it would be more of a risk to the patient.There was no reported patient injury.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15457084
Report Number1213643-2022-00624
Device Sequence Number17853119
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number5955680
Device Lot NumberHUGQ1291
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale
Patient Weight124 KG